MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC CAM LOCK LEVER FOR RADIOLUCENT AIMING ARMS; GUIDE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC CAM LOCK LEVER FOR RADIOLUCENT AIMING ARMS; GUIDE
Model Number 03.010.497
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter is a synthes employee.The device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Without a lot number the device history records review could not be completed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, a femoral recon nail instrument set was received with a broken radiolucent aiming arm.There was no patient or surgical involvement.During manufacturer's preliminary analysis on (b)(6) 2019 it was identified that cam lock which is a sub-component of radiolucent aiming arm is broken.Concomitant device: unknown femoral recon nail set (part # unknown, lot # unknown, quantity unknown).This report is for one (1) cam lock lever for radiolucent aiming arms.This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h3, h6: investigation summary complaint summary: it was reported that on an unknown date, a femoral recon nail instrument set was received with a broken radiolucent aiming arm in it.There were no patient and surgical involvement.Concomitant device reported: unknown femoral recon nail set (part # unknown, lot # unknown, quantity unknown).This complaint involves one (1) device.Flow: damage.Visual inspection: the cam lock for radiolucent aiming arm (part # 03.010.497, lot # unknown) was received at us cq with a portion of the cam lock broken off.The cam lock is a sub-component of the radiolucent aiming arm.The rest of the cam lock is still attached to the radiolucent aiming arm (part # 03.033.002, lot # 3l04221.) this is consistent with the reported complaint condition, thus confirming the complaint.Dimensional inspection: dimensional analysis was not performed due to post-manufacturing damage.Document/specification review: the following drawing(s) was reviewed; cam lock for radiolucent aiming arm: se_409803 rev e.Aiming arm ¿ asm ¿ piriformis fossa: se_676301 rev b.Conclusion: there is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined it is possible that the device encountered unintended forces.No new malfunctions were observed during the course of this investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
CAM LOCK LEVER FOR RADIOLUCENT AIMING ARMS
Common Device Name
GUIDE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9291995
Report Number2939274-2019-62024
Device Sequence Number16651774
Product Code FZX
UDI-Device Identifier10886982069146
UDI-Public(01)10886982069146
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.010.497
Device Catalogue Number03.010.497
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/21/2019
Initial Date Received by Manufacturer 11/05/2019
Supplement Date Received by Manufacturer11/13/2019
Initial Report FDA Received Date11/07/2019
Supplement Report FDA Received Date11/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - FEMORAL RECON NAIL SET.